Heavy Rain, San Diego
- When
- August 28, 11:50 AM PST to 4:43 PM PST
- Where
- San Diego County, Pine Vly
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
4 inches of rain.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Thunderstorms dropped 1.4 inches of rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 28, 11:35 AM PST, 15 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 1235 PM PDT THU AUG 28 2003 .SYNOPSIS...MONSOONAL MOISTURE WILL DECREASE THROUGH FRIDAY WITH DECREASING THUNDERSTORM CHANCES IN THE MOUNTAINS AND DESERTS. GENERALLY FAIR AND DRY FOR THE LABOR DAY WEEKEND UNDER WEAK HIGH PRESSURE. .DISCUSSION...ISSUED A FLASH FLOOD WATCH FOR SAN DIEGO COUNTY MOUNTAINS AND DESERTS UNTIL 7 PM PDT THIS EVENING BASED ON DEVELOPING THUNDERSTORMS OVER THE MOUNTAINS AND HAVE ALREADY ISSUED ONE WARNING FOR THE SOUTHEAST CORNER OF SAN DIEGO COUNTY AND CONVECTION CONTINUES OVER THE MOUNTAINS. HAVE UPDATED THE ZONES ACCORDINGLY. MODELS INDICATE A LITTLE MORE RIDGING FORM THE WEST THE NEXT FEW DAYS AND A SHORTWAVE TROUGH SLIDING BY TO THE NORTH AS WELL. THIS SHOULD HELP SHUT OFF THE SUBTROPICAL MOISTURE FOR A FEW DAYS BEGINNING FRIDAY AND INTO THE WEEKEND. SOME COLD AIR ADVECTION MAY FOLLOW THE SHORTWAVE INTO THE GREAT BASIN WITH A WEAKENING OF THE ONSHORE FLOW AND THE 12Z GFS MODEL ACTUALLY INDICATES WEAK OFFSHORE FLOW DURING THE MORNING HOURS BEGNNING SATURDAY NORTH OF OUR CWFA ANOTHER SHORTWAVE SLIDES BY TO THE NORTH EARLY NEXT WEEK WITH A LITTLE MORE COLD AIR ADVECTION INTO THE GREAT BASIN BY TUESDAY. SAN...FLASH FLOOD WATCH...SEE LAXFFASGX.
CAZ042-043-048-050-055>058-060>062-291300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU AUG 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH EARLY EVENING WITH BRIEF HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369520.